Mikie - suggestion re klonopin & Seriphos

Discussion in 'Fibromyalgia Main Forum' started by mbofov, Sep 12, 2005.

  1. mbofov

    mbofov Active Member

    You've posted that coming off the klonopin makes you edgy and more easily startled (and increased pain).

    One of the first things I noticed about the Seriphos was that I was calmer, better able to deal with stress, and not so edgy, besides sleeping better. So, if your cortisol levels are elevated at night, I think the Seriphos would probably help you with the edginess as well as sleep.

    I don't have FM, so don't have the pain and I don't know if the Seriphos would help with that.

    One other thing you may try is l-theanine, which helps the brain produce GABA. It's very calming and relaxing. I take it at night before bed (in additional to several other things), and you can take it during the day as well.

    I hope this helps --

    Mary
  2. Mikie

    Mikie Moderator

    I appreciate this info. It had been posted here that benzos interfere with deep sleep. It turns out that this info was not correct. As I look back, it may just be that the tolerance had overcome the Klonopin's ability to increase the GABA in the brain. Perhaps, I should have increased the dose before going off of it.

    Today, I was in so much pain and so edgy that I had to take 1/4 of a tablet of the Klonopin just so I could drive to the eye doc. I hate being dependent on the Klonopin but perhaps my body needs it and I shouldn't try to wean off of it. Even if it isn't helping with sleep, it is obviously helping with a number of other things. Dr. Cheney believes it protects the neurons in the brain from premature death. I sure don't want ongoing seizure activity.

    Thanks again for your help. I really appreciate it. I'll update on what I've decided to do. I'm kind of leaning toward going back to my full dose of the Klonopin and taking something else for sleep or increasing the dose of the Klonopin. I need to talk to my doc.

    Love, Mikie